Alert archive / Virginia / Special Weather Statements in 2021
Special Weather Statement, NWS Blacksburg, VA
NWS Blacksburg, VA issued this special weather statement at Aug 13, 2021, 1:13 PM EDT for City of Radford, Virginia. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 13, 2021, 1:13 PM EDT (17:13 UTC)
- Expired
- Aug 13, 2021, 1:45 PM EDT
- In force
- 32 min
- Issued by
- NWS Blacksburg, VA
- Hail
- 0.25 in
- Wind
- 30
County City of Radford, VA
The radar
The Roanoke radar (KFCX), 29 km from the middle of the area, began a volume at 17:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 5.2 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1268 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 822 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
485
WWUS81 KRNK 131713
SPSRNK
Special Weather Statement
National Weather Service BLACKSBURG VA
113 PM EDT Fri Aug 13 2021
VAZ013-014-131745-
Pulaski VA-Montgomery VA-
113 PM EDT Fri Aug 13 2021
...A strong thunderstorm will impact portions of
northeastern Pulaski and northwestern Montgomery Counties and the
City of Radford through 145 PM EDT...
At 112 PM EDT, Doppler radar was tracking a strong thunderstorm over
Fairlawn, or over Radford. This storm was nearly stationary.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Blacksburg...
Christiansburg...
Radford...
Prices Fork...
Fairlawn...
Mc Coy...
and Parrott.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
southwestern and west central Virginia.
&&
LAT...LON 3714 8040 3708 8061 3721 8070 3726 8057
3727 8051 3729 8047
TIME...MOT...LOC 1712Z 258DEG 4KT 3715 8055
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
$$
ETWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this special weather statement went out at Aug 13, 11:45 AM EDT, 1 hour 28 minutes earlier.
Area forecast discussion, Aug 13, 11:45 AM EDT, 1 hour 28 minutes before
Area Forecast Discussion National Weather Service Blacksburg VA 1145 AM EDT Fri Aug 13 2021 .SYNOPSIS... High pressure over the southeast United States will maintain hot and humid conditions today with scattered mainly afternoon and evening thunderstorms. A cold front will move through the area Saturday and stall to our south. This will bring a better chance for showers and thunderstorms with wetting rain chances increasing for the weekend and early next week. Cooler temperatures can also be expected early next week along with abundant cloud cover. && .NEAR TERM /THROUGH TONIGHT/... As of 1130 AM EDT Friday... Hot/Humid Afternoon With Scattered Strong Storms... Forecast remains on track. The heat and humidity is the main focus. Secondary focus is the shower/storm development. The morning sounding from RNK supports both High CAPE and DCAPE which will lead to strong thunderstorms with healthy downdrafts. The more organized deep convection is expected along a cold front entering the OH valley, but like the last several days, we will be dealing with pulse storms firing over our mountains then drifting east into the piedmont. Main severe threat would be from damaging wind gusts. Tonight, convection pushes east/ending. We start to see the upper trough with the frontal boundary start to dig across the Great Lakes. Models are close in keeping majority of storm chances with the front to our northwest through dawn Saturday. Muggy lows remain in the 60s west, to 70s east. Forecast confidence is high on all parameters, except average on storm coverage today. && .SHORT TERM /SATURDAY THROUGH MONDAY/... As of 300 AM EDT Friday... Unsettled weather continues into early next week... A broad ridge over the Atlantic will remain in place, while a cold front tries to push south from the Ohio Valley on Saturday. This front is likely to stall over the area as a stationary boundary and will be the continued driving force for showers and afternoon thunderstorms through Monday. The combination of a boundary in the area and plenty of ambient moisture, storms will be efficient rainfall producers. The high moisture values combined with weak steering flow, along with a stationary boundary overhead will create a scenario for localized flash flooding. To highlight this threat, the Weather Prediction Center has outlined the Piedmont of Virginia and North Carolina with a slight risk for excessive rainfall Saturday. With a lack of shear, widespread organized severe storms are unlikely. However, a few strong to severe storm clusters are still possible, especially Saturday afternoon. The main threat being strong winds. With more clouds and rain in the area Sunday/Monday, temperatures will run cooler than normal by 10F to 15F. This will limit higher instability, thus limiting stronger thunderstorms. && .LONG TERM /MONDAY NIGHT THROUGH THURSDAY/... As of 330 AM EDT Friday... Attention turns towards the tropics, with much needed rain possibly on the way... A stalled frontal boundary is expected to remain over the forecast area through Tuesday with an Atlantic ridge still solidly in place and surface high pressure to the north. Meanwhile, the remnants of tropical cyclone Fred will be inland over AL/GA Tuesday morning. By Tuesday night, model guidance begins to show deeper tropical moisture advected in from the south/southeast as the remnant tropical circulation begins to gain latitude through Wednesday. It is too early to talk amounts, but attm, seems like a much- needed rainfall could be on the way for mid-week. By Thursday, we are back into a summer-time pattern with scattered afternoon and evening showers and thunderstorms. For official details on Fred, please refer to the guidance from NHC. && .AVIATION /16Z FRIDAY THROUGH TUESDAY/... As of 651 AM EDT Friday... Mainly VFR conditions for most of the period. Fog was limited under a high veil of clouds. Looking at storms to fire in the mountains then drift northeast to the piedmont in the 16-23z time frame. At the moment, not very confident in any one terminal getting a storm, but enough to have VCTS for most of the afternoon, except DAN which should see less coverage, but there still could a storm. Amendments likely based on radar trends during the forecast period. Any storms will be fading toward 04z. Fog possible again late tonight but confidence is low based on the fact that the past 2 mornings have been limited, plus increasing clouds ahead of front may inhibit development. Wind stays mainly under 10kts outside any storms. Forecast confidence is high on most of the period, lower on fog and storm location. Extended Aviation Discussion... A cold front moving in from northwest will bring a better threat of storms for the weekend and into early next week, potentially enhanced by tropical moisture from Fred. So overall, aside from storms and fog, should be mainly VFR, with potential for sub-VFR over the weekend if we get an easterly fetch behind the front off the Atlantic, especially at night. && .CLIMATE... As of 115 AM EDT Friday... Thursday Aug 12th saw 2 record highs tied at Roanoke and Lynchburg. Roanoke reaching 96 degrees, and Lynchburg 98. Lynchburg's previous record went back over a century, in 1900. Hot temperatures again today, especially the piedmont. Based on forecast highs only Lynchburg looks close to reaching it. Records for: Friday 08/13/2021 Site MaxT Year MinT Year LoMax Year HiMin Year KBLF 95 1925 46 1919 63 1966 70 2016 KDAN 102 1977 52 1930 68 1979 77 1918 KLYH 98 1935 49 1930 68 1986 75 1926 KROA 99 1926 45 1930 69 1946 74 2019 KRNK 95 1926 43 1930 64 1996 68 2016 && .RNK WATCHES/WARNINGS/ADVISORIES... VA...Heat Advisory until 7 PM EDT this evening for VAZ045>047-059. NC...None. WV...None. && SYNOPSIS...PM/WP NEAR TERM...PM/WP SHORT TERM...BMG LONG TERM...BMG AVIATION...RR/WP CLIMATE...PM/WP
Hazardous weather outlook, Aug 13, 5:22 AM EDT, 7 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Blacksburg VA 522 AM EDT Fri Aug 13 2021 VAZ045>047-059-140930- Campbell-Appomattox-Buckingham-Charlotte- 522 AM EDT Fri Aug 13 2021 ...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central Virginia and south central Virginia. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. Additionally, an isolated severe storm cannot be ruled out this afternoon. The main threats will be damaging winds and torrential rain. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Strong to severe storms are possible Saturday, with damaging winds and localized flooding the main threats. Rain could be heavy at times again Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ001>004-018>020-VAZ007-009>020-022>024-032-WVZ042>044-507-508- 140930- Ashe-Alleghany NC-Surry-Stokes-Watauga-Wilkes-Yadkin-Tazewell-Smyth- Bland-Giles-Wythe-Pulaski-Montgomery-Grayson-Carroll-Floyd-Craig- Alleghany VA-Bath-Roanoke-Botetourt-Rockbridge-Patrick-Mercer- Summers-Monroe-Eastern Greenbrier-Western Greenbrier- 522 AM EDT Fri Aug 13 2021 This Hazardous Weather Outlook is for north central North Carolina, northwest North Carolina, southwest Virginia, west central Virginia and southeast West Virginia. .DAY ONE...Today and tonight. A few storms this afternoon could be strong, with some becoming severe, producing damaging wind gusts and excessive rainfall. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Heavy rainfall could lead to localized flooding this weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ005-006-VAZ033>035-043-044-058-140930- Rockingham-Caswell-Franklin-Bedford-Amherst-Henry-Pittsylvania- Halifax- 522 AM EDT Fri Aug 13 2021 This Hazardous Weather Outlook is for north central North Carolina, central Virginia, south central Virginia and west central Virginia. .DAY ONE...Today and tonight. Heat index values could reach 100 to 104 degrees this afternoon. A few strong storms are possible, with some becoming severe with damaging winds and excessive rain the main threats. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Scattered strong thunderstorms are also possible Saturday afternoon. There could be some locally heavy rainfall over the weekend as well. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 13, 12:51 PM EDT, 22 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
1251 PM EDT Fri Aug 13 2021
VAZ012-013-131715-
Pulaski VA-Wythe VA-
1251 PM EDT Fri Aug 13 2021
...A strong thunderstorm will impact portions of
Pulaski and northeastern Wythe Counties through 115 PM EDT...
At 1251 PM EDT, Doppler radar was tracking a strong thunderstorm near
Pulaski, moving southeast at 10 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Pulaski...
Dublin...
Allisonia...
Max Meadows...
Claytor Dam...
Claytor Lake State Park...
and Draper.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3706 8095 3707 8091 3710 8092 3712 8090
3715 8084 3707 8056 3705 8054 3704 8055
3705 8057 3704 8056 3701 8056 3694 8060
3694 8063 3691 8067 3699 8101
TIME...MOT...LOC 1651Z 292DEG 10KT 3706 8073
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
ETSpecial weather statement, Aug 13, 12:53 PM EDT, 20 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
1253 PM EDT Fri Aug 13 2021
NCZ001-018-019-131730-
Ashe NC-Wilkes NC-Watauga NC-
1253 PM EDT Fri Aug 13 2021
...A strong thunderstorm will impact portions of
northwestern Wilkes, Watauga and southern Ashe Counties through 130
PM EDT...
At 1252 PM EDT, Doppler radar was tracking a strong thunderstorm over
Rutherwood, or near Todd, moving north at 15 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Boone...
West Jefferson...
Blowing Rock...
Glendale Springs...
Deep Gap...
Mc Grady...
and Wilbar.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3610 8149 3610 8151 3612 8155 3612 8173
3634 8174 3633 8171 3634 8171 3636 8172
3641 8174 3642 8172 3640 8126 3638 8124
3636 8125 3640 8119 3640 8114 3609 8147
TIME...MOT...LOC 1652Z 189DEG 13KT 3625 8160
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
ETSpecial weather statement, Aug 13, 12:56 PM EDT, 17 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
1256 PM EDT Fri Aug 13 2021
VAZ020-131730-
Bath VA-
1256 PM EDT Fri Aug 13 2021
...A strong thunderstorm will impact portions of
Bath County through 130 PM EDT...
At 1255 PM EDT, Doppler radar was tracking a strong thunderstorm over
Lake Moomaw, or near Hot Springs, moving east at 25 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Millboro...
Warm Springs...
Hot Springs...
Nimrod Hall...
Lake Moomaw...
Mountain Grove...
and Ingalls Field.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
If on or near Lake Moomaw, get out of the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 3826 7978 3822 7971 3820 7957 3798 7955
3792 7962 3797 7998 3805 7997 3808 7995
3810 7993 3811 7994 3813 7995 3815 7992
3818 7992 3826 7981
TIME...MOT...LOC 1655Z 271DEG 21KT 3806 7989
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
ETSpecial weather statement, Aug 13, 1:06 PM EDT, 7 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
106 PM EDT Fri Aug 13 2021
VAZ018-022-023-034-131730-
Botetourt VA-Craig VA-Roanoke VA-Bedford VA-
106 PM EDT Fri Aug 13 2021
...A strong thunderstorm will impact portions of
northeastern Roanoke, east central Craig, northwestern Bedford and
southern Botetourt Counties and the northern City of Roanoke through
130 PM EDT...
At 106 PM EDT, Doppler radar was tracking a strong thunderstorm over
Daleville, or over Troutville, moving east at 30 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Roanoke...
Salem...
Buchanan...
Troutville...
New Castle...
Montvale...
and Fincastle.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3731 8009 3751 8011 3756 7964 3732 7961
TIME...MOT...LOC 1706Z 262DEG 27KT 3741 7992
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
ETSpecial weather statement, Aug 13, 1:11 PM EDT, 2 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
111 PM EDT Fri Aug 13 2021
WVZ507-508-131745-
Western Greenbrier WV-Eastern Greenbrier WV-
111 PM EDT Fri Aug 13 2021
...A strong thunderstorm will impact portions of
central Greenbrier County through 145 PM EDT...
At 111 PM EDT, Doppler radar was tracking a strong thunderstorm over
Leonard, or 7 miles north of Renick. This storm was nearly
stationary.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Renick...
Falling Spring...
Leonard...
Beartown State Park...
Trout...
and Rorer.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3811 8036 3810 8035 3805 8026 3804 8022
3804 8015 3800 8014 3798 8047 3811 8049
3817 8036
TIME...MOT...LOC 1711Z 258DEG 4KT 3809 8035
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
ETSpecial weather statement, Aug 13, 1:13 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
113 PM EDT Fri Aug 13 2021
VAZ013-014-131745-
Pulaski VA-Montgomery VA-
113 PM EDT Fri Aug 13 2021
...A strong thunderstorm will impact portions of
northeastern Pulaski and northwestern Montgomery Counties and the
City of Radford through 145 PM EDT...
At 112 PM EDT, Doppler radar was tracking a strong thunderstorm over
Fairlawn, or over Radford. This storm was nearly stationary.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Blacksburg...
Christiansburg...
Radford...
Prices Fork...
Fairlawn...
Mc Coy...
and Parrott.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
southwestern and west central Virginia.
&&
LAT...LON 3714 8040 3708 8061 3721 8070 3726 8057
3727 8051 3729 8047
TIME...MOT...LOC 1712Z 258DEG 4KT 3715 8055
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
ETThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 12:02 PM EDT | Special Weather Statement | RNK | Henry | 28 min |
| Aug 13, 12:21 PM EDT | Special Weather Statement | RNK | City of Roanoke, City of Salem | 24 min |
| Aug 13, 12:31 PM EDT | Special Weather Statement | RNK | Roanoke, City of Salem | 29 min |
| Aug 13, 12:40 PM EDT | Severe Thunderstorm Warning | RNK | Botetourt, Montgomery, Roanoke, City of Roanoke, City of Salem | 65 min |
| Aug 13, 12:51 PM EDT | Special Weather Statement | RNK | Pulaski | 24 min |
| Aug 13, 12:56 PM EDT | Special Weather Statement | RNK | Bath | 34 min |
| Aug 13, 1:06 PM EDT | Special Weather Statement | RNK | Botetourt | 24 min |
| Aug 13, 1:23 PM EDT | Special Weather Statement | RNK | Botetourt | 37 min |
| Aug 13, 1:31 PM EDT | Special Weather Statement | RNK | Bath | 29 min |
| Aug 13, 1:34 PM EDT | Special Weather Statement | RNK | Roanoke | 26 min |
| Aug 13, 1:45 PM EDT | Special Weather Statement | RNK | Bath | 30 min |
| Aug 13, 1:52 PM EDT | Special Weather Statement | RNK | Montgomery | 23 min |
| Aug 13, 1:59 PM EDT | Special Weather Statement | RNK | Charlotte | 31 min |
| Aug 13, 2:02 PM EDT | Special Weather Statement | RNK | Floyd | 28 min |
| Aug 13, 2:13 PM EDT | Special Weather Statement | RNK | Franklin | 32 min |
| Aug 13, 2:15 PM EDT | Special Weather Statement | RNK | Amherst | 30 min |
| Aug 13, 2:20 PM EDT | Special Weather Statement | RNK | Rockbridge | 25 min |
| Aug 13, 2:21 PM EDT | Special Weather Statement | RNK | Grayson | 24 min |
| Aug 13, 2:25 PM EDT | Special Weather Statement | RNK | Giles | 35 min |
| Aug 13, 2:28 PM EDT | Special Weather Statement | RNK | Pittsylvania | 32 min |
| Aug 13, 2:36 PM EDT | Severe Thunderstorm Warning | RNK | Rockbridge | 29 min |
| Aug 13, 2:40 PM EDT | Special Weather Statement | RNK | Tazewell | 35 min |
| Aug 13, 2:56 PM EDT | Special Weather Statement | RNK | City of Roanoke | 34 min |
| Aug 13, 2:58 PM EDT | Special Weather Statement | RNK | Amherst | 32 min |
| Aug 13, 2:58 PM EDT | Special Weather Statement | RNK | Pittsylvania | 32 min |
| Aug 13, 3:03 PM EDT | Special Weather Statement | RNK | Giles | 27 min |
| Aug 13, 3:09 PM EDT | Special Weather Statement | RNK | Campbell | 36 min |
| Aug 13, 3:11 PM EDT | Severe Thunderstorm Warning | RNK | Pittsylvania | 49 min |
| Aug 13, 3:45 PM EDT | Special Weather Statement | RNK | Appomattox, Buckingham, Charlotte | 60 min |
| Aug 13, 3:59 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Appomattox, Buckingham | 61 min |
| Aug 13, 4:14 PM EDT | Special Weather Statement | RNK | Halifax | 31 min |
| Aug 13, 4:16 PM EDT | Special Weather Statement | RNK | Alleghany, City of Covington | 29 min |
| Aug 13, 4:41 PM EDT | Special Weather Statement | RNK | Alleghany, City of Covington | 34 min |
| Aug 13, 4:55 PM EDT | Severe Thunderstorm Warning | RNK | Buckingham | 27 min |
| Aug 13, 4:57 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Bath, City of Covington | 47 min |
| Aug 13, 5:03 PM EDT | Special Weather Statement | RNK | Montgomery | 27 min |
| Aug 13, 5:11 PM EDT | Severe Thunderstorm Warning | RNK | Montgomery | 49 min |
| Aug 13, 5:16 PM EDT | Special Weather Statement | RNK | Charlotte | 14 min |
| Aug 13, 5:20 PM EDT | Special Weather Statement | RNK | Giles, City of Radford | 40 min |
| Aug 13, 5:31 PM EDT | Special Weather Statement | RNK | Charlotte | 14 min |
| Aug 13, 5:38 PM EDT | Special Weather Statement | RNK | Franklin | 52 min |
| Aug 13, 5:56 PM EDT | Special Weather Statement | RNK | Montgomery, Roanoke | 34 min |
| Aug 13, 5:59 PM EDT | Special Weather Statement | RNK | Giles | 31 min |
| Aug 13, 6:02 PM EDT | Special Weather Statement | RNK | Giles | 43 min |
| Aug 13, 6:20 PM EDT | Special Weather Statement | RNK | Botetourt | 25 min |
| Aug 13, 6:26 PM EDT | Special Weather Statement | RNK | Franklin, Roanoke, City of Roanoke, City of Salem | 49 min |
| Aug 13, 6:45 PM EDT | Special Weather Statement | RNK | Craig | 45 min |
| Aug 13, 6:46 PM EDT | Special Weather Statement | RNK | Craig | 29 min |
| Aug 13, 7:11 PM EDT | Special Weather Statement | RNK | Pittsylvania | 34 min |
| Aug 13, 7:13 PM EDT | Special Weather Statement | RNK | Bedford, Botetourt, Craig | 47 min |
| Aug 13, 7:34 PM EDT | Special Weather Statement | RNK | Tazewell | 26 min |
| Aug 13, 7:34 PM EDT | Special Weather Statement | RNK | Appomattox | 26 min |
| Aug 13, 7:36 PM EDT | Special Weather Statement | RNK | Giles | 24 min |
| Aug 13, 7:43 PM EDT | Special Weather Statement | RNK | Bedford | 32 min |
| Aug 13, 7:56 PM EDT | Special Weather Statement | RNK | Bedford, City of Lynchburg | 34 min |
| Aug 13, 12:16 PM EDT | Special Weather Statement | RNK | Watauga | 29 min |
| Aug 13, 12:53 PM EDT | Special Weather Statement | RNK | Watauga | 37 min |
| Aug 13, 1:48 PM EDT | Special Weather Statement | RNK | Wilkes | 27 min |
| Aug 13, 2:16 PM EDT | Special Weather Statement | RNK | Wilkes | 29 min |
| Aug 13, 12:13 PM EDT | Special Weather Statement | RNK | Greenbrier | 32 min |
| Aug 13, 12:27 PM EDT | Special Weather Statement | RNK | Greenbrier | 33 min |
| Aug 13, 12:47 PM EDT | Special Weather Statement | RNK | Greenbrier | 28 min |
| Aug 13, 1:11 PM EDT | Special Weather Statement | RNK | Greenbrier | 34 min |
| Aug 13, 2:49 PM EDT | Special Weather Statement | RNK | Greenbrier | 26 min |
| Aug 13, 3:18 PM EDT | Special Weather Statement | RNK | Greenbrier, Summers | 27 min |
| Aug 13, 3:47 PM EDT | Special Weather Statement | RNK | Greenbrier, Summers | 58 min |
| Aug 13, 3:50 PM EDT | Areal Flood Advisory | RNK | Greenbrier, Summers | 3 hr |
| Aug 13, 3:54 PM EDT | Severe Thunderstorm Warning | RNK | Greenbrier, Summers | 53 min |
| Aug 13, 4:19 PM EDT | Flash Flood Warning | RNK | Greenbrier, Summers | 3 hr |
| Aug 13, 5:05 PM EDT | Special Weather Statement | RNK | Summers | 25 min |
| Aug 13, 5:30 PM EDT | Special Weather Statement | RNK | Summers | 30 min |
| Aug 13, 7:14 PM EDT | Special Weather Statement | RNK | Mercer | 46 min |
Nearby
Special Weather Statements in Virginia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.